Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 50, NWS Midland/Odessa, TX

July 1, 2025Culberson County, Jeff Davis County, Reeves County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 1, 2025, 10:53 PM CDT for Culberson County, Jeff Davis County, Reeves County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2025, 10:53 PM CDT (03:53 UTC)
Expired
Jul 2, 2025, 3:00 AM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Culberson County, TX, Jeff Davis County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

617 
WGUS54 KMAF 020353
FFWMAF
TXC109-243-389-020800-
/O.NEW.KMAF.FF.W.0050.250702T0353Z-250702T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1053 PM CDT Tue Jul 1 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  East Central Culberson County in southwestern Texas...
  Central Jeff Davis County in southwestern Texas...
  Southwestern Reeves County in southwestern Texas...

* Until 300 AM CDT /200 AM MDT/.

* At 1053 PM CDT /953 PM MDT/, Doppler radar indicated heavy rain 
  across the warned area. Between 1 and 3 inches of rain have fallen 
  over the past few hours with additional heavy rainfall possible 
  over the next 1 to 2 hours. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Kent, Fort Davis, Balmorhea, Balmorhea State Park, McDonald 
  Observatory, Balmorhea Lake, Davis Mountains State Park, Saragosa, 
  Bloys Camp, Buffalo Trail Scout Camp, Black Mountain, Toyahvale, 
  Star Mountain and Indian Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3109 10431 3126 10414 3127 10369 3101 10362
      3078 10362 3052 10404 3057 10435

FLASH FLOOD...RADAR INDICATED

$$

Lindsey
1 follow-up statement
172 
WGUS74 KMAF 020620
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
120 AM CDT Wed Jul 2 2025

TXC109-243-389-020800-
/O.CON.KMAF.FF.W.0050.000000T0000Z-250702T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Culberson TX-Jeff Davis TX-Reeves TX-
120 AM CDT Wed Jul 2 2025 /1220 AM MDT Wed Jul 2 2025/

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM CDT /2 AM MDT/ 
EARLY THIS MORNING FOR EAST CENTRAL CULBERSON, CENTRAL JEFF DAVIS 
AND SOUTHWESTERN REEVES COUNTIES...

At 120 AM CDT /1220 AM MDT/, Doppler radar indicated thunderstorms 
producing heavy rain across the warned area. Between 1.5 and 3.5 
inches of rain have fallen. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Kent, Fort Davis, Balmorhea, Balmorhea State Park, McDonald 
  Observatory, Balmorhea Lake, Davis Mountains State Park, Saragosa, 
  Bloys Camp, Buffalo Trail Scout Camp, Black Mountain, Toyahvale, 
  Star Mountain and Indian Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3109 10431 3126 10414 3127 10369 3101 10362
      3078 10362 3052 10404 3057 10435

FLASH FLOOD...RADAR INDICATED

$$

DeBerry

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 8:04 PM CDT, 2 hours 49 minutes earlier. Its key messages:

  • Updated at 743 PM CDT Tue Jul 1 2025
  • Excellent chances of rain are expected through Thursday, then decreasing into next week, and centered on the Davis Mountains.
  • Temperatures will gradually warm to near-normal Saturday, then cool slightly Sunday and Monday.
Area forecast discussion, Jul 1, 8:04 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
804 PM CDT Tue Jul 1 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 743 PM CDT Tue Jul 1 2025

- Excellent chances of rain are expected through Thursday, then
  decreasing into next week, and centered on the Davis Mountains.

- Temperatures will gradually warm to near-normal Saturday, then
  cool slightly Sunday and Monday.

&&

.UPDATE...
Issued at 743 PM CDT Tue Jul 1 2025

The Flash Flood Watch has been allowed to expire across the
region. Showers and a couple of thunderstorms are still prevalent
across the forecast area, thanks to being in a very moist
environment. Intermediate light to moderate rain showers are
expected throughout this evening into early tomorrow morning with
a few prolonged breaks late this evening and overnight tonight.

&&

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 118 PM CDT Tue Jul 1 2025

A weak front combined with the remnants of Tropical Storm Barry have
brought a shield of showers with isolated thunderstorms to the
region that will continue through much of the short term forecast.
With that in mind, the current Flash Flood Watch that encompasses
much of the CWA will hold for now and will likely be extended for
certain zones this evening. Many spots will see, through light to
moderate rainfall, another quarter to half inch or more of
additional rain through tonight. A few heavier showers or
thunderstorms may bring heavy rain leading to some spots seeing
closer to an inch or more.

The abundant moisture and the nearby upper level trough hold on in
the area for Wednesday where another day of light to moderate
scattered showers and embedded thunderstorms will be possible.
Temperatures will be well moderated by clouds and rain nearly
areawide with the only warm spots along the Rio Grande and in Big
Bend.

-Stickney

&&

.LONG TERM...
(Thursday through Monday)
Issued at 118 PM CDT Tue Jul 1 2025

After a cooler and wetter period, an upper level ridge returns,
leading to warmer, and eventually drier conditions for most areas.
Highs on Thursday warm a few degrees over the previous day,
primarily reaching into the 80s, with 70s holding steady over the
mountains. Highs on the 4th of July top out in the 90s over the
Permian Basin and portions of southeast New Mexico, while 80s hang
around elsewhere. By Saturday, 90s become more common across the
region as ridging builds over northwestern Mexico. The ridge drifts
slightly west and northwestward early next week, allowing highs to
hover closer to normal, if not a touch below.

A shortwave trough will bring us our best shot at rainfall Thursday
afternoon. PoPs areawide range anywhere between 50-80%. The highest
rain chances lie near and over the Davis Mountains. Rain chances on
the 4th of July begin to drop off for many. Though, the mountains
and Big Bend region may still see scattered showers and
thunderstorms (40-60%). With any luck, looks like the weather
overall will be quite nice for enjoying some grilling and fireworks!
Through the weekend, moist upslope flow may result in additional
shower/storm activity in the vicinity of the higher elevations.
Otherwise, drier conditions await most early next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Tue Jul 1 2025

VFR to MVFR ceilings will be in place this evening with scattered
to numerous SHRA and isolated TSRA translating across much of west
Texas and southeast New Mexico. Ceilings and visibility could
become briefly lowered to MVFR to IFR thresholds in the heavier
rain showers and thunderstorms that develop. Ceilings are expected
to lower to IFR to low-end MVFR thresholds across much of the
region overnight into Wednesday morning with a continued potential
for at least MVFR reductions in visibility. Rain chances will
continue overnight, though the overall coverage may trend a bit
lower through the overnight hours. Ceilings gradually improve
late Wednesday morning through Wednesday afternoon, but still
remaining MVFR for most of the region. Additional scattered to
numerous SHRA/TSRA are expected develop again on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               69  80  69  85 /  50  60  50  60
Carlsbad                 66  76  67  83 /  80  70  60  50
Dryden                   70  83  71  85 /  60  60  50  60
Fort Stockton            67  81  68  84 /  50  70  50  80
Guadalupe Pass           61  72  63  78 /  70  60  50  50
Hobbs                    65  76  66  82 /  80  70  60  50
Marfa                    62  75  63  78 /  60  80  70  90
Midland Intl Airport     69  80  70  85 /  60  60  60  50
Odessa                   68  78  69  84 /  50  60  60  50
Wink                     68  80  69  85 /  60  60  60  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...93
LONG TERM....95
AVIATION...11

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:53 PM CDTFlash Flood Warning Considerable damage threatMAFBrewster, Culberson, Jeff Davis, Presidio, Reeves4 hr
Jul 2, 4:23 PM CDTRiver Flood WarningMAFPresidio15 hr
Jul 2, 5:51 PM CDTFlash Flood WarningMAFReeves4 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.